View Full Version : my situation

03-03-2014, 02:37 PM
I started noticing my temples were receding shortly after I turned 21 (September 2012). I immediately began to research hair loss and jumped on fin and niz within a month. At this point I was probably a NW 1.5 with still thick hair everywhere else. While on propecia I began developing some slight sides but stuck with it since I figured most of it could have been a mental/placebo. After one year on propecia and nizoral, my hair had become a NW 2.5 and the hairs on the top of my head seem a tad thinner now in every part of the scalp, not the traditional norwood pattern….although I still have good density and no one would ever be able to tell.

I got off fin since it didn't seem to be doing much for me and I had some slight sides. Now I have been on Rogaine + Niz for the past 5 months the try and thicken up and regrow some of my hairline. However, to this point the Rogaine hasn't done anything, the hairline has creeped back another millimeter or so, and the hairline is now really thin.

At this point all I want to do is make sure the rest my scalp doesn't continue to thin and thicken up the current hairline. Ive given up on any sort of temple regrowth. I'm still at a NW 2.5 but it seems to be getting worse and worse by the day.

I've added Topical Spiro, Saw Palmetto/Beta-Sit, and Emu Oil to my regimen of Rogaine Foam twice daily and Nizoral twice weekly.


1.) Should I stick with the Rogaine even though to this point my hairline gotten worse while I have been taking it (5 months)?
2.) Is this regime enough to keep my hair or should I hop back on Fin but maybe with a slightly smaller does EOD or something? I've hopped on SP for now but I realize its limited effectiveness is combating DHT levels.

Oh and my dad had a thick NW 3 at age 50 and my moms dad died with a NW 3 in his 70's as well. There seems to be no immediate family history of baldness.

03-04-2014, 04:19 AM
Damn dude, it's really a tough call. You have tried using the proven treatments and nothing has worked. You could perhaps give fin another and use it along with rogaine? There is also dutasteride. Hopefully you find something that works.

Mike K
03-05-2014, 04:30 PM
I've never tried it myself, but it seems that a lot of people have had really good success with RU54881. I am planning on trying it whenever Fin loses its effectiveness. Perhaps you could give that one a go? As NotCoolAnymore said there is also Dutasteride. I would think that Dut would have worse sides though because its a stronger pill, and I would think that RU would have less sides since its topical. Again though, I've never tried either personally.